Alert archive / Nebraska / Wind Advisories in 2014

Wind Advisory 15, NWS Hastings, NE

April 22, 201419 counties in Nebraska; 6 counties in Kansas

NWS Hastings, NE issued this wind advisory at Apr 22, 2014, 2:54 PM CDT for 19 counties in Nebraska; 6 counties in Kansas. It took effect at Apr 23, 2014, 9:00 AM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 22, 2014, 2:54 PM CDT (19:54 UTC)
In effect from
Apr 23, 2014, 9:00 AM CDT
Expired
Apr 23, 2014, 8:00 PM CDT
In force
11 hr
Issued by
NWS Hastings, NE
All 25 counties

Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Fillmore County, NE, Franklin County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Thayer County, NE, Webster County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 13 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.9 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2014-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2014-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2397 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
332 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

300 
WWUS73 KGID 221954
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
254 PM CDT TUE APR 22 2014

...WINDY ON WEDNESDAY...

.STRONG SOUTH WINDS OF 25 TO 35 MPH AND GUSTS OF 45 MPH ARE
EXPECTED ON WEDNESDAY IN A TIGHT PRESSURE GRADIENT AHEAD OF AN
APPROACHING COLD FRONT.

KSZ005>007-017>019-NEZ040-041-047>049-061>064-073>077-083>087-
230400-
/O.NEW.KGID.WI.Y.0015.140423T1400Z-140424T0100Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-GREELEY-NANCE-HOWARD-
MERRICK-POLK-BUFFALO-HALL-HAMILTON-YORK-PHELPS-KEARNEY-ADAMS-CLAY-
FILLMORE-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...
KENSINGTON...MANKATO...JEWELL...BURR OAK...PLAINVILLE...
STOCKTON...OSBORNE...DOWNS...BELOIT...SPALDING...SCOTIA...
WOLBACH...FULLERTON...GENOA...ST. PAUL...CENTRAL CITY...
STROMSBURG...OSCEOLA...SHELBY...POLK...KEARNEY...GRAND ISLAND...
AURORA...YORK...HOLDREGE...MINDEN...HASTINGS...SUTTON...HARVARD...
CLAY CENTER...EDGAR...FAIRFIELD...GENEVA...EXETER...FAIRMONT...
ALMA...ORLEANS...FRANKLIN...CAMPBELL...HILDRETH...RED CLOUD...
BLUE HILL...BLADEN...SUPERIOR...NELSON...HEBRON...DESHLER
254 PM CDT TUE APR 22 2014

...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 8 PM CDT WEDNESDAY. 

* TIMING...WINDS WILL INCREASE WEDNESDAY MORNING AND REMAIN
  STRONG THROUGH THE DAY.

* WINDS...SOUTH WINDS WILL AVERAGE 25 TO 35 MPH AND GUST TO 45
  MPH.

* IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT
  BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT AT
  TIMES DUE TO THE STRONG WINDS AND SUDDEN WIND GUSTS.|

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

FAY
4 follow-up statements
905 
WWUS73 KGID 230224
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
924 PM CDT TUE APR 22 2014

...WINDY ON WEDNESDAY...

.STRONG SOUTH WINDS OF 25 TO 35 MPH AND GUSTS OF 45 MPH ARE
EXPECTED ON WEDNESDAY IN A TIGHT PRESSURE GRADIENT AHEAD OF AN
APPROACHING COLD FRONT.

KSZ005>007-017>019-NEZ040-041-047>049-061>064-073>077-083>087-
231030-
/O.CON.KGID.WI.Y.0015.140423T1400Z-140424T0100Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-GREELEY-NANCE-HOWARD-
MERRICK-POLK-BUFFALO-HALL-HAMILTON-YORK-PHELPS-KEARNEY-ADAMS-CLAY-
FILLMORE-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...
KENSINGTON...MANKATO...JEWELL...BURR OAK...PLAINVILLE...
STOCKTON...OSBORNE...DOWNS...BELOIT...SPALDING...SCOTIA...
WOLBACH...FULLERTON...GENOA...ST. PAUL...CENTRAL CITY...
STROMSBURG...OSCEOLA...SHELBY...POLK...KEARNEY...GRAND ISLAND...
AURORA...YORK...HOLDREGE...MINDEN...HASTINGS...SUTTON...HARVARD...
CLAY CENTER...EDGAR...FAIRFIELD...GENEVA...EXETER...FAIRMONT...
ALMA...ORLEANS...FRANKLIN...CAMPBELL...HILDRETH...RED CLOUD...
BLUE HILL...BLADEN...SUPERIOR...NELSON...HEBRON...DESHLER
924 PM CDT TUE APR 22 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM CDT
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM CDT
WEDNESDAY. 

* TIMING...WINDS WILL INCREASE WEDNESDAY MORNING AND REMAIN 
  STRONG THROUGH THE DAY. 

* WINDS...SOUTH WINDS WILL AVERAGE 25 TO 35 MPH AND GUST TO 45 
  MPH. 

* IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT 
  BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT AT 
  TIMES DUE TO THE STRONG WINDS AND SUDDEN WIND GUSTS.| 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

HEINLEIN
827 
WWUS73 KGID 230924
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
424 AM CDT WED APR 23 2014

KSZ005>007-017>019-NEZ040-041-047>049-061>064-073>077-083>087-
231800-
/O.CON.KGID.WI.Y.0015.140423T1400Z-140424T0100Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-GREELEY-NANCE-HOWARD-
MERRICK-POLK-BUFFALO-HALL-HAMILTON-YORK-PHELPS-KEARNEY-ADAMS-CLAY-
FILLMORE-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...
KENSINGTON...MANKATO...JEWELL...BURR OAK...PLAINVILLE...
STOCKTON...OSBORNE...DOWNS...BELOIT...SPALDING...SCOTIA...
WOLBACH...FULLERTON...GENOA...ST. PAUL...CENTRAL CITY...
STROMSBURG...OSCEOLA...SHELBY...POLK...KEARNEY...GRAND ISLAND...
AURORA...YORK...HOLDREGE...MINDEN...HASTINGS...SUTTON...HARVARD...
CLAY CENTER...EDGAR...FAIRFIELD...GENEVA...EXETER...FAIRMONT...
ALMA...ORLEANS...FRANKLIN...CAMPBELL...HILDRETH...RED CLOUD...
BLUE HILL...BLADEN...SUPERIOR...NELSON...HEBRON...DESHLER
424 AM CDT WED APR 23 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM
CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM
CDT THIS EVENING. 

* TIMING...WINDS WILL INCREASE THIS MORNING AND REMAIN STRONG
  THROUGH THE EARLY EVENING HOURS.

* WINDS...SOUTH WINDS WILL AVERAGE 25 TO 35 MPH AND GUST TO 45 
  MPH. 

* IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT
  BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT AT
  TIMES DUE TO THE STRONG WINDS AND SUDDEN WIND GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
892 
WWUS73 KGID 231536
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1036 AM CDT WED APR 23 2014

KSZ005>007-017>019-NEZ040-041-047>049-061>064-073>077-083>087-
240100-
/O.CON.KGID.WI.Y.0015.000000T0000Z-140424T0100Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-GREELEY-NANCE-HOWARD-
MERRICK-POLK-BUFFALO-HALL-HAMILTON-YORK-PHELPS-KEARNEY-ADAMS-CLAY-
FILLMORE-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...
KENSINGTON...MANKATO...JEWELL...BURR OAK...PLAINVILLE...
STOCKTON...OSBORNE...DOWNS...BELOIT...SPALDING...SCOTIA...
WOLBACH...FULLERTON...GENOA...ST. PAUL...CENTRAL CITY...
STROMSBURG...OSCEOLA...SHELBY...POLK...KEARNEY...GRAND ISLAND...
AURORA...YORK...HOLDREGE...MINDEN...HASTINGS...SUTTON...HARVARD...
CLAY CENTER...EDGAR...FAIRFIELD...GENEVA...EXETER...FAIRMONT...
ALMA...ORLEANS...FRANKLIN...CAMPBELL...HILDRETH...RED CLOUD...
BLUE HILL...BLADEN...SUPERIOR...NELSON...HEBRON...DESHLER
1036 AM CDT WED APR 23 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* TIMING...WINDS WILL REMAIN STRONG ALL DAY AND INTO THE EARLY
  EVENING HOURS.

* WINDS...SOUTH WINDS WILL AVERAGE 25 TO 35 MPH AND GUST TO 45 
  MPH. 

* IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT 
  BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT AT 
  TIMES DUE TO THE STRONG WINDS AND SUDDEN WIND GUSTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
291 
WWUS73 KGID 240058
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
758 PM CDT WED APR 23 2014

KSZ005>007-017>019-NEZ040-041-047>049-061>064-073>077-083>087-
240200-
/O.EXP.KGID.WI.Y.0015.000000T0000Z-140424T0100Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-GREELEY-NANCE-HOWARD-
MERRICK-POLK-BUFFALO-HALL-HAMILTON-YORK-PHELPS-KEARNEY-ADAMS-CLAY-
FILLMORE-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...
KENSINGTON...MANKATO...JEWELL...BURR OAK...PLAINVILLE...
STOCKTON...OSBORNE...DOWNS...BELOIT...SPALDING...SCOTIA...
WOLBACH...FULLERTON...GENOA...ST. PAUL...CENTRAL CITY...
STROMSBURG...OSCEOLA...SHELBY...POLK...KEARNEY...GRAND ISLAND...
AURORA...YORK...HOLDREGE...MINDEN...HASTINGS...SUTTON...HARVARD...
CLAY CENTER...EDGAR...FAIRFIELD...GENEVA...EXETER...FAIRMONT...
ALMA...ORLEANS...FRANKLIN...CAMPBELL...HILDRETH...RED CLOUD...
BLUE HILL...BLADEN...SUPERIOR...NELSON...HEBRON...DESHLER
758 PM CDT WED APR 23 2014

...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...

AS A COLD FRONT CONTINUES PUSHING INTO THE AREA FROM THE
NORTHWEST...THE STRONG SOUTHERLY WINDS FROM EARLIER TODAY AND THIS
EVENING WILL CONTINUE A GRADUAL TRANSITION TO BREEZY NORTHWEST
WINDS THROUGH THE OVERNIGHT HOURS. HOWEVER...THESE OVERNIGHT WIND
SPEEDS ARE NOT EXPECTED TO REACH ADVISORY CRITERIA OF 30 MPH. 
AS A RESULT...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 PM
CDT. 

PLEASE NOTE THAT PORTIONS OF NORTH CENTRAL KANSAS...ESPECIALLY
SOUTH OF HIGHWAY 24...MAY STILL OBSERVE SUSTAINED SOUTH WINDS
AROUND 25 MPH FOR A FEW MORE HOURS.

$$

PFANNKUCH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Apr 22, 12:10 PM CDT, 2 hours 44 minutes earlier.

Area forecast discussion, Apr 22, 12:10 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1210 PM CDT TUE APR 22 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 339 AM CDT TUE APR 22 2014

00Z UPPER AIR OBS AND MORE RECENT SATELLITE IMAGERY SHOWING
NORTHWESTERLY FLOW IN PLACE ACROSS THE PLAINS...AS RIDGING REMAINS
OVER THE ROCKIES...SET UP BETWEEN ONE TROUGH MOVING THROUGH THE
MIDWEST REGION...AND ANOTHER MOVING ONTO THE WEST COAST. THIS IS
KEEPING QUIET CONDITIONS IN PLACE ACROSS THE CWA...AND OUTSIDE A
BIT OF CIRRUS SLIDING ACROSS WRN PORTIONS...SKIES ARE CLEAR. AT
THE SURFACE...HIGH PRESSURE EXTENDS FROM WRN KS UP INTO SCENTRAL
CANADA...KEEPING WINDS ON THE LIGHT AND AT TIMES VARIABLE SIDE
ACROSS THE CWA. TEMPS EARLY THIS MORNING HAVE ALREADY GENERALLY
COOLED INTO THE MID 30S TO MID 40S.

DURING THE DAYTIME HOURS TODAY...HASNT BEEN ANY NOTABLE CHANGES
WITH THE LATEST MODEL RUN...WITH DRY CONDITIONS REMAINING IN THE
FORECAST. THE UPPER LEVEL RIDGE AXIS CURRENTLY JUST OFF TO THE
WEST OF THE CWA WILL SIDE EAST TODAY AS THAT WEST COAST SYSTEM
MOVES INLAND...AND BY THIS EVENING THE RIDGE AXIS EXTENDS RIGHT
THROUGH THE PLAINS. THE LIGHT/VARIABLE WINDS WILL GRADUALLY GIVE
WAY TO MORE S/SERLY WINDS BY MID MORNING...AS THE AREA OF SFC HIGH
PRESSURE STARTS TO SLIDE EAST OF THE CWA...AND A TROUGH OF LOW
PRESSURE BEGINS TO ORGANIZE ALONG THE HIGH PLAINS. THIS LOOKS TO
RESULT IN ANOTHER BREEZY DAY...WITH SPEEDS ONCE AGAIN IN THE 15 TO
25 MPH RANGE...AND STRONGER GUSTS...AND THE HIGHER SPEEDS ARE
EXPECTED ACROSS THE WRN HALF OF THE CWA...AS THE ERN HALF REMAINS
CLOSER TO THE SFC RIDGE AXIS FURTHER INTO THE DAY.

MAIN CHANGE MADE TO THE FORECAST TODAY WAS TO TREND BACK
DEWPOINTS...A MOVE SUPPORTED BY GUIDANCE AND MOST MODELS. CURRENT
DEWPOINTS ARE SITTING IN THE UPPER 20S/LOWER 30S...WITH A GRADUAL
INCREASE /MAINLY THIS AFTERNOON/ AS THOSE WINDS TURN TO THE S/SE.
CURRENTLY NOT EXPECTING A SIGNIFICANT INCREASE...WITH DEWPOINTS IN
THE LOWER/MID 30S BY MID AFTERNOON. COMBINED WITH HIGH TEMPS
FORECAST TO CLIMB INTO THE 70S ONCE AGAIN...THIS HAS RESULTED IN
FORECAST RH VALUES FALLING INTO MAINLY THE 20 TO 25 PERCENT RANGE
ACROSS THE CWA. WITH THE WINDS EXPECTED...WILL INSERT NEAR
CRITICAL FIRE CONDITIONS IN THE HWO ACROSS SC NEB...AS CALLS TO
PARTNERS YESTERDAY DETERMINED THE 1+ INCHES OF RAIN ACROSS
PORTIONS OF OUR NC KS COUNTIES HAS RESULTED IN FUELS MORE
UNFAVORABLE FOR FIRE GROWTH. DAY CREW WILL HAVE TO CLOSELY MONITOR
TEMPS/DPTS THIS AFTERNOON...AS IT WOULDNT TAKE MUCH OF A CHANGE TO
PUSH THINGS CLOSER TO CRITICAL LEVELS.

THIS EVENING AND TONIGHT...LITTLE OVERALL CHANGE WITH THE SFC
PATTERN ACROSS THE AREA WILL RESULT IN CONTINUED GUSTY S/SE WINDS
ACROSS THE CWA. THE MAIN CONCERN FOR THIS TIME FRAME LIES WITH
PRECIPITATION CHANCES. MODELS IN GOOD AGREEMENT SHOWING THE MAIN
UPPER LEVEL SYSTEM CONTINUING TO MAKE ITS WAY EAST...BUT REMAINS
OVER THE ROCKIES OVERNIGHT...WHILE A PIECE OF SHORTWAVE ENERGY
EJECTED OUT AHEAD LOOKS TO CROSS THE REGION.  THIS
DISTURBANCE...COMBINED WITH INCREASED LIFT VIA A HEFTY S/SWRLY
LLJ...IS EXPECTED TO BRING PRECIP CHANCES TO THE REGION...BUT
MODELS EVEN THIS CLOSE VARY SOME ON THE LOCATION. THERE IS BETTER
AGREEMENT KEEPING THE 00-06Z HOURS DRY...AND KEPT THE 06-12Z POPS
ON THE LOWER SIDE...AS SOME MODELS HAVE THE BETTER CONVERGENCE
ALONG THE JET OUTSIDE OF THE CWA. SHOULD ACTIVITY END UP
DEVELOPING...COULD BE A FEW THUNDERSTORMS...BUT MODELS SHOWING
PRETTY WEAK CAPE ACROSS THE REGION...SO KEPT THE THUNDER MENTION
ISOLATED.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 339 AM CDT TUE APR 22 2014

WEDNESDAY IS THE MAIN FOCUS FOR THIS PERIOD. GOOD AGREEMENT AMONG
MODELS PUSHING A DRY LINE FEATURE EAST ACROSS THE FORECAST AREA
WEDNESDAY EVENING. WITH A MODERATELY UNSTABLE AIRMASS AHEAD OF THE
DRY LINE...AND INCREASING WIND SHEAR...ALL MODELS BREAK OUT
WIDESPREAD SHOWER/STORM ACTIVITY ALONG THE FRONTAL PUSH AS EVENING
APPROACHES. THERE IS ALSO STRONG LIFT ASSOCIATED WAVE MOVING EAST
ON THE BOTTOM SIDE OF UPPER LEVEL LOW PRESSURE TO THE NORTH. HAVE
SOME CONCERNS ABOUT LOW LEVEL MOISTURE BEING OVERDONE WITH SURFACE
DEWPOINTS IN THE MIDDLE AND UPPER 50S. JUST NOT SURE THAT MUCH
MOISTURE WILL BE REALIZED /ALA LAST WEEKEND/. EXPECTING MUCH OF
THE INITIAL STORM DEVELOPMENT TO BE HIGH BASED IN NATURE BEFORE
BECOMING BETTER ORGANIZED AS IT MOVES EAST. SUPERCELLS WILL BE
SUPPORTED BY GOOD SHEAR. SOME CONCERN THINGS COULD QUICKLY WEAKEN
WITH STABILIZING MID LEVEL LAPSE RATES BY 10 PM WEDNESDAY NIGHT.
OVERALL...WITH THE AGREEMENT IN STORM FORMATION AMONG ALL
MODELS... INCLUDING 4KM WRF...THE SLIGHT RISK FROM SPC IS ON
TARGET AND THE POTENTIAL IS THERE FOR THE FIRST SEVERE WEATHER
WATCH OF THE SEASON. THIS IS MOST LIKELY A SEVERE THUNDERSTORM
WATCH WITH LARGE HAIL AND STRAIGHT LINE WINDS THE MAIN HAZARDS.

EARLIER IN THE DAY...LINGER SHOWERS/ISOLATED STORMS FROM TUESDAY
NIGHT WILL SLIDE EAST OF BY LATE MORNING. BELIEVE THERE WILL BE
A BREAK IN PRECIPITATION FOR MUCH OF THE FORECAST AREA DURING THE
MIDDAY/EARLY AFTERNOON HOURS PRIOR TO MAIN THUNDERSTORM
DEVELOPMENT. ALSO...IT WILL WINDY WITH A TIGHT PRESSURE GRADIENT
AND THINGS MAY APPROACH WIND ADVISORY LEVELS IN SOME SPOTS FOR A
TIME.

ON THURSDAY...MUCH DRIER AIR FILTERS INTO THE REGION ABOARD DOWN
SLOPE WEST NORTHWEST WINDS. EXPECTED PLENTY OF SUN...GOOD
MIXING... AND HAVE LOWERED SURFACE DEWPOINTS WITH THIS FAVORABLE
DRIER PATTERN. CURRENT HAVE RELATIVE HUMIDITY VALUES IN THE 20-25%
RANGE SO NEAR CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP AND
WILL HAVE TO BE WATCHED CLOSE AS THE TIME NEARS.

MAJOR SHIFT IN THE WEATHER BEGINS THIS WEEKEND AS THE CENTRAL
PLAINS WILL BE INFLUENCES BY LARGE TROUGH AND COLDER AIR. LOOK
FOR BELOW NORMAL TEMPERATURES BEGINNING SATURDAY AND CONTINUE WELL
INTO NEXT WEEK. AS MENTIONED...AN UPPER LEVEL IS THE PRIMARY
CULPRIT...BUT THE LOW IS FORECAST TO CUT OFF FROM MAIN FLOW BY
GFS/ECMWF MODELS AS IT SLIDES UNDER AN OMEGA BLOCK TYPE HIGH
PRESSURE IN CENTRAL CANADA. THE LONGER TERM MODELS ARE IN PRETTY
GOOD AGREEMENT WITH THIS LARGE SYNOPTIC SCALE UPPER HEIGHT
PATTERN. ONE THING ABOUT THIS PATTERN IS THE POTENTIAL FOR SOME
DECENT PRECIPITATION ACCUMULATION OVER SEVERAL DAYS IN THE CENTRAL
PLAINS. UNFORTUNATELY...ITS HARD TO REALLY PIN DOWN THE EXACT
LOCATION GIVEN FORECASTING THE TIMING AND MOVEMENT OF THE UPPER
LOW WILL BE MOST CHALLENGING DUE TO ITS CUT OFF NATURE. FOR
NOW...WIDESPREAD 30-50 PERCENT PRECIPITATION CHANCES DOMINATE THE
WEEKEND FORECAST WITH SUBSTANTIAL REFINEMENT TO COME LATER IN THE
WEEK. AS MENTIONED...TEMPERATURES WILL SETTLE BELOW NORMAL ONCE
THE COLDER AIR MOVES INTO THE AREA BY SATURDAY...AND REMAIN BELOW
NORMAL PROBABLY THROUGH WEDNESDAY/THURSDAY OF NEXT WEEK.
FROST/FREEZE CONCERNS MAY COME INTO PLAY AT THAT TIME.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1204 PM CDT TUE APR 22 2014

WIND IS THE MAIN FOCUS DURING THE TAF PERIOD. SOUTHEAST WINDS ARE
ON THE INCREASE TODAY AND DURING THE AFTERNOON WIND GUSTS TO 25KTS
ARE FORECAST. THE SOUTHERLY WINDS WILL REMAIN STEADY/GUSTY INTO
THE OVERNIGHT HOURS AND WINDS WILL BE EVEN STRONGER ABOVE THE
SURFACE AND INCLUDED SEVERAL HOURS WITH THE POTENTIAL FOR LLWS.
ELEVATED TSTMS ARE ALSO POSSIBLE OVERNIGHT AND EARLY WEDNESDAY
MORNING BUT CHCS ARE NOT GREAT ENOUGH TO INCLUDE IN THE TAF JUST
YET. SOUTHERLY WINDS WILL BE EVEN STRONGER ON WEDNESDAY WITH GUSTS
OVER 30KTS EXPECTED.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.

&&

SHORT TERM...ADO
LONG TERM...MORITZ
AVIATION...FAY
Hazardous weather outlook, Apr 22, 4:32 AM CDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
432 AM CDT TUE APR 22 2014

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
231200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
432 AM CDT TUE APR 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

THIS AFTERNOON AND EARLY EVENING...THE COMBINATION OF FAVORABLE
FUELS...LOW RELATIVE HUMIDITY VALUES AND GUSTY WINDS WILL RESULT
IN NEAR CRITICAL FIRE WEATHER CONDITIONS ACROSS SOUTH CENTRAL
NEBRASKA.

AFTER MIDNIGHT TONIGHT...A FEW ISOLATED THUNDERSTORMS WILL BE
POSSIBLE ACROSS THE OUTLOOK AREA. ANY THUNDERSTORMS THAT DEVELOP
ARE NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ISOLATED THUNDERSTORMS MAY LINGER OVER PARTS OF THE AREA
EARLY WEDNESDAY MORNING...BUT THOSE STORMS SHOULD NOT BE SEVERE.

BY LATE AFTERNOON WEDNESDAY...MOISTURE WILL SURGE NORTH RESULTING
IN A MODERATELY UNSTABLE AIRMASS ACROSS THE OUTLOOK AREA.
ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECAST TO INITIALLY
DEVELOP IN THE LATE AFTERNOON ACROSS PORTIONS OF NORTH CENTRAL
KANSAS AND SOUTH CENTRAL NEBRASKA...MAINLY WEST OF HIGHWAY
281...AS A DRY LINE STARTS TO MOVE EAST. THUNDERSTORMS WILL BECOME
MORE NUMEROUS AND WIDESPREAD DURING THE EVENING HOURS AS THEY
MARCH EAST. SUPPORTED BY STRENGTHENING WIND SHEAR...STRONG TO
SEVERE THUNDERSTORMS ARE POSSIBLE. THE MAIN HAZARDS WILL BE LARGE
HAIL AND DAMAGING STRAIGHT LINE WINDS. THE THUNDERSTORMS WILL MOVE
EAST OF THE OUTLOOK AREA SHORTLY AFTER MIDNIGHT.

ON THURSDAY...WESTERLY WINDS WILL USHER IN DRY AIR TO THE
REGION...RESULTING IN LOW RELATIVE HUMIDITY VALUES ACROSS THE
OUTLOOK AREA. NEAR CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP
DURING THE AFTERNOON HOURS.

THUNDERSTORMS WILL BE BACK IN THE FORECAST FOR THE UPCOMING
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

Nearby

Wind Advisories in Nebraska, 2014Wind Advisories in Kansas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.